2015_EJOR_WR.pdf (269.29 kB)
Download file

Consistent weight restrictions in data envelopment analysis

Download (269.29 kB)
journal contribution
posted on 2015-07-07, 14:52 authored by Victor PodinovskiVictor Podinovski, Tatiana Bouzdine-Chameeva
It has recently been shown that the incorporation of weight restrictions in models of data envelopment analysis (DEA) may induce free or unlimited production of output vectors in the underlying production technology, which is expressly disallowed by standard production assumptions. This effect may either result in an infeasible multiplier model with weight restrictions or remain undetected by normal efficiency computations. The latter is potentially troubling because even if the efficiency scores appear unproblematic, they may still be assessed in an erroneous model of production technology. Two approaches to testing the existence of free and unlimited production have recently been developed: computational and analytical. While the latter is more straightforward than the former, its application is limited only to unlinked weight restrictions. In this paper we develop several new analytical conditions for a larger class of unlinked and linked weight restrictions.

History

School

  • Business and Economics

Department

  • Business

Published in

European Journal of Operational Research

Citation

PODINOVSKI, V.V. and BOUZDINE-CHAMEEVA, T., 2014. Consistent weight restrictions in data envelopment analysis. European Journal of Operational Research, 244 (1), pp.201–209

Publisher

© Elsevier

Version

AM (Accepted Manuscript)

Publisher statement

This work is made available according to the conditions of the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) licence. Full details of this licence are available at: https://creativecommons.org/licenses/by-nc-nd/4.0/

Publication date

2014

Notes

This paper was accepted for publication in the journal European Journal of Operational Research and the definitive published version is available at http://dx.doi.org/10.1016/j.ejor.2015.01.037.

ISSN

0377-2217

Language

en